Geometry of Banach spaces with property β

Impacto

Downloads

Downloads per month over past year

Granero, A. S. and Jiménez Sevilla, María del Mar and Moreno, José Pedro (1999) Geometry of Banach spaces with property β. Israel Journal of Mathematics, 111 (1). pp. 263-273. ISSN 0021-2172

[thumbnail of Jimenez19.pdf] PDF
Restringido a Repository staff only

515kB

Official URL: http://link.springer.com/article/10.1007%2FBF02810687




Abstract

We prove that every Banach space can be isometrically and 1-complementably embedded into a Banach space which satisfies property β and has the same character of density. Then we show that, nevertheless, property β satisfies a hereditary property. We study strong subdifferentiability of norms with property β to characterize separable polyhedral Banach spaces as those admitting a strongly subdifferentiable β norm. In general, a Banach space with such a norm is polyhedral. Finally, we provide examples of non-reflexive spaces whose usual norm fails property β and yet it can be approximated by norms with this property, namely (L 1[0,1], ‖·‖1) and (C(K), ‖·‖∗) whereK is a separable Hausdorff compact space


Item Type:Article
Additional Information:

The authors wish to thank S. Troyanski for valuable discussions. Also, they are very grateful to the referee for many helpful suggestions and, in particular, for observing the validity of Proposition 3.2.

Subjects:Sciences > Mathematics > Algebra
ID Code:22290
Deposited On:09 Jul 2013 17:17
Last Modified:12 Dec 2018 15:07

Origin of downloads

Repository Staff Only: item control page